Skip to content
Includes Expert Content
only one eye losing sight
avatar
gailci posted:
Sorry I have another questions. what would cause one eye to have blackness over the entire eye, or the corner of the eye or half way down?
Had heart surgery yrs ago and from that time 2007 it comes and goes no set time or pattern. No headaches history.
I do have Patent Forum Ovale (whole in the heart) Supra Venticular Trych?(fast heart rate) and finally at time A-Fib and finally high blood pressure. I do at times feel my heart race but no changes in the eye sight.
I can be watching TV(no bright lights) driving. just walking. It may last from 30 sec to 25 min.
What would cause only my right eye to act weird.
as well as double vision,?
Thanks Again
Reply
 
avatar
Alan M Kozarsky, MD responded:
A dramatic symptom such as nearly complete visual loss which completely resolves after seconds to minutes is strongly suggestive of a blockage of circulation. It could be atypical migraine (blood vessel spasm) but could also represent a nearly complete blockage of circulation involving your visual system which at some point could become permanent.

This is a problem that needs to be IMMEDIATELY reported to your physician because a diagnosis needs to be made and treatment instituted to prevent permanent circulation blockage to your vision and possibly to other areas of your body.
 
avatar
Alan M Kozarsky, MD responded:
Sorry, replied to you yesterday and text has not shown up on web page.

The repeated short duration vision loss episodes are highly suggestive of a circulation problem. This needs immediate diagnosis and possibly treatment. Such reversible episodes can be the warning sign for permanent neurological events such as stroke.

Call your doctor today and tell him or her that you are experiencing "amaurosis fugax" type symptoms and need immediate attention.
 
avatar
gailci replied to Alan M Kozarsky, MD's response:
Dr Kozarsky,
Thank you so much for your reply. 2007 I had open heart surgery 2 days later I lost the eyesight in my right eye. First they thought it was being under for 9 1/2 hours and my body was re-adjusting but 6 1/2 yrs nope it hasnt changed. I have had MRI/CT Scan and they cant find anything "abnormal" That is was my surgeon stated None of the MRI SCANS etc indicated azygos vein webbing around esophagus. So the doctor indicated it is a silent migraine, After I was told what the symptoms are of a migraine, I told them they are wrong I have never experienced aura, nausea, sound lights hurting my eye etc,
I do not get headaches ever. Last week after being on a 6 day pack of prednisone my head hurt so bad the weight of my hair hurt too.
I am afraid of stroke, I do not know where to go from here.
Again I thank you for your help
 
avatar
Alan M Kozarsky, MD replied to gailci's response:
This is much more of a neurologist question than a surgeon question. Lots of possibilities to be investigated. Sooner rather than later.
 
avatar
katellawellnesscenter responded:
Thanks for this wonderful article.My friend is also suffering from this problem in his cornea and vessels and he is unable to lose his only one eye sight but after surgery he get well soon after some period of time as well.
 
avatar
sam1985 responded:
A thorough evaluation of double vision begins with a detailed history of the diplopia, including onset (gradual or sudden), duration, frequency (intermittent or constant), and variability with head position or eye gaze, noting any associated symptoms. Careful examination of the eyes' alignment in various head positions is performed if the diplopia is binocular. A complete eye examination, which may include dilating the eyes, is performed to look for any ocular or orbital abnormalities.


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

traumatic mydriasis
[br>Well , are second corneal transplantation surgery and fake iris implantation surgery performed simultaniously or separately ? ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.